# SDR 2022F00249

- Difficulty date: May 26, 2022
- Submitted: May 26, 2022
- Operation: General aviation
- Aircraft: N71AA
- Make and model: Tcraft 15A
- Aircraft serial: 11527
- Aircraft time: 10,639 hours, 5,654 cycles
- System (JASC): 2400 · Electrical Power System
- Part: Wire
- Condition: Burned
- Location: Zone 200
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DC POWER SYSTEM WIRE 1P45B TO LH VOLTAGE METER CHAFFED IN OVERHEAD PANEL ON AIRCRAFT STRUCTURE SHORTING TO GROUND. CURRENT HEATED THE WIRE FROM THE VOLTAGE METER IN THE OVERHEAD PANEL TO THE CONTACTOR IN THE JUNCTION BOX LOCATED IN THE AFT EQUIPMENT BAY. THE EXCESSIVE HEAT OF THE WIRE CAUSED THE TWO WIRES GOING TO THE FUSE TO SHORT TOGETHER BYPASSING THE FUSE. WITHOUT CIRCUIT PROTECTION THE WIRE BURNT UNTIL THE WIRE BROKE. HEAT FROM THE AFFECTED WIRE CAUSED DAMAGE TO THE ENTIRE BUNDLE IN THE OVERHEAD PANEL. INSULATION BETWEEN WIRE BUNDLE AND FUSELAGE SKIN WAS BURNT IN TWO LOCATIONS. SYSTEMS AFFECTED INCLUDE DC POWER, ENGINE CONTROL, ENGINE INSTRUMENT, HEATING, DE-ICING AND VENTILATION, LIGHTING, IGNITION, AND WARNING EMERGENCY. THE AIRCRAFT RETURNED FROM FLIGHT 5/16/22 AND THE PILOT REPORTED AN INOP. VOLTAGE METER. THE TROUBLESHOOTING THAT FOLLOWED LED TO THE DISCOVERY OF THE ISSUE.
